Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is There Any Problem With Taking Megace While On HIV Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...AIDS-related opportunistic infections (OIs) affecting the gut include: Cryptosporidiosis Microsporidiosis Cytomegalovirus (CMV) Mycobacterium avium complex (MAC) Severe or long-lasting GI problems can lead to serious health problems and can prevent HIV drugs from entering the system and fighting HIV. It's best to report these symptoms to your health care provider to determine if they are a side effect of treatment or a symptom of...
Ask the Experts

too many health problems cropping up

Hello there,I was diagnosed in February 2009 and have most likely been HIV+ for 3 years. My CD4 is 830, compared to 700 in February and viral load remains at 4000. I am not taking ARV medication. The past year however has been a catalogue of...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...nasal discharge, for instance, are suggestive of a sinus infection, not HIV. HIV can be associated with some rheumatological problems; however, your sciatica and right elbow pain are not suggestive of an HIV-related problem. Shingles, limited to... Read more »

Megace? Good/Bad?

I was reading a question that was asked on your panel. About Megace and weight gain. I am a transexual and take spirolactone 200 mg Qd, and Premarin 2.5 Qd. I stopped my HIV meds, 3 months ago due to lipodystophy. Is Megace a good idea, if Im...
Cade Fields-Gardner M.S., R.D.

Response from Cade Fields-Gardner M.S., R.D.

The Cutting Edge
...The question of megestrol acetate (Megace) and its ability to resolve lipoatrophy problems has come up on this forum in the past. The interaction with taking other female hormones in transexuals is new (and you are Read more »

weight gain after starting meds

Hello, I have been on meds since December 7, 2004...I am taking reyataz, truvada, and norvir...since then my viral load dropped to undetectable and my CD4 count has gone up. Before I started meds I lost alot of weight, to the point that alot of...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...post if your weight is still not coming back there is probably a problem. There are medications which increase appetite like Megace, Marinol, certain antihistamines, and selected antidepressants. Androgenic steroids can build lean body mass,... Read more »

Weight Loss

I have been on Ritonavir, truvada & saquinavir for 1 year. My cd4 count is 360 & viral load undectable, however I have lost over 25 kilos in weight in < 1 year.Suffer from lost of appetite and fatigue. My HIV Dr told me before i started the meds i...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hello,Your HIV care certainly appears to be suboptimal to me. I would encourage you to find a more competent and compassionate HIV/AIDS specialist without delay. If you are writing from the United States, I'd suggest you check the American... Read more »
Articles
The Well Project

Gynecological Problems

... HIV-Positive Women and Gynecological Problems Certain gynecological (GYN) conditions are more common, more serious and/or more difficult to treat in HIV-positive women than Read more »
AIDS InfoNet

Nervous System Problems and Dementia

...(CNS) problems include depression and problems with sleeping, balance, walking, thinking, and memory. In the early years of AIDS these were all called "HIV-Associated Dementia." However, a broader range of problems is showing up at present. This... Read more »
The Body

What Is HIV?

...their viral load is high), eventually their immune system will weaken to the point that they may develop life-threatening health problems. If you're newly diagnosed, it can also be incredibly beneficial if you seek out support, get help from... Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part III: Treatments for Metabolic Changes

...these metabolic changes,including HIV or the HIV drugs. Although you cannot see these changes, they cancause serious long-term health problems. High lipid levels: High levels of blood fats such as cholesterol andtriglycerides can increase... Read more »
Connect With Others

Problems with HIV Science

Posted by Anonymous, 3 Replies
...does not think HIV can cause AIDS without other unidentified cofactors (Balter, 1991). more.... http://www.healtoronto.com/problems.html Read more »

Several health problems

Posted by Anonymous, 1 Reply
...I have been diagnosed with Aids 2 years and a half. Since then many things have been going wrong, kidney stones,hip necrosis,skin problems,severe vertigo,etc. Read more »

Wasting---help me

Posted by Anonymous, 4 Replies
...I'm sorry to come on board, but I need help. My husband is wasting away. He's newly on meds, but not gaining. It seems as though his buttcheeks are completely gone. I don't know what to do. I'm afraid. He's down to Read more »

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
...I'm traveling to Russia and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What Read more »